MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-151
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2): patient date of birth unk.B6): relevant tests/laboratory data unk.H3): the turbo-elite and non philips guide wire were returned to the manufacturer.Visual inspection found the guide wire protruding from the turbo-elite proximal end and distal tip.Significant force was required to move the guide wire within the turbo-elite; resistance appeared to be from biologics, as no additional substances or objects were observed when guide wire was moved.Turbo-elite: two kinks were present, at 65 cm and at 95 cm from the proximal end.Beginning 10 cm distal to the bifurcate handle with a total length of 30 cm, the outer jacket was melted and breached.Additional damage included excessive twisting of the outer jacket and multiple broken fibers.Guide wire: heavy biologics coated the surface of the wire.No damage noted to the ends of the guide wire protruding from the device.H6): based on completion of the device evaluation and investigation, this has been determined to be a use related failure.Historically, the manufacturer has seen that during use of the device, heavy biologic buildup creates resistance within the inner lumen, and leads to the damage observed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a moderately calcified, fibrous lesion in the proximal tibioperoneal (tp) trunk.A spectranetics turbo-elite laser atherectomy catheter was used to treat the patient.While lasing, a split in the outer jacket was detected.Therefore, the turbo-elite was removed and a new device was used to complete the procedure with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20348570
Report Number3007284006-2024-00195
Device Sequence Number12744305
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public(01)00813132024710(17)260618(10)FAY24E30A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY24E30A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 0.014 SPARTACORE GUIDE WIRE; COOK MEDICAL 6F INTRODUCER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient Age81 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite